MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BERICHROM HEPARIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BERICHROM HEPARIN
Model Number BERICHROM HEPARIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens customer care center (ccc) and reported that discordant, falsely low heparin unfractionated results were obtained on 2 patient samples using the berichrom heparin reagent.The customer reported that these samples were run before it was time to run quality controls (qcs) and that two other patient samples were processed prior to the affected patient samples without issues.The customer reported that they ran qcs and the affected patient samples after they replaced the reagents with fresh reagents; the qcs and patient results recovered as expected.Siemens is investigating the issue.
 
Event or Problem Description
Discordant, falsely low heparin unfractionated (uf) results were obtained on two patient samples on the bcs xp system using the berichrom heparin reagent.These results were autoverified by the system and sent to the hospital's laboratory information system (lis).The customer noticed that these results were discordant before they were reported to the physician(s).The customer replaced the reagents with fresh reagents and reran the samples; the repeat results were higher than the initial results and were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low heparin uf results.
 
Additional Manufacturer Narrative
Additional information (15-may-2018): siemens investigated the system's data logs and determined that the calibration data recovered acceptably on the day of the event.Siemens observed that the reagent was ejected and loaded 4 times between the initial analysis of sample id (b)(4) and sample id (b)(4) and the purpose of this is unknown.The customer did not provide the time in which the reagent vials were reconstituted and there is no indication that the reagent was on-board past the validated on-board stability time.Siemens determined that the presence of froth, foam, or small bubbles in the reagent vials potentially led to inadequate reagent aspiration, causing the discordant, falsely low heparin unfractionated (uf) results and out of range quality control recoveries.The customer did not provide the affected samples for further investigation and there was no indication of a system or reagent issue.The system and reagent are performing according to specifications.No further evaluation of these devices is required.

Brand Name
BERICHROM HEPARIN
Common Device Name
BERICHROM HEPARIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7500805
Report Number9610806-2018-00046
Device Sequence Number1717958
Product Code KFF
UDI-Device Identifier00842768012945
UDI-Public00842768012945
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K925200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2020
Device Model NumberBERICHROM HEPARIN
Device Catalogue Number10446620
Device Lot Number47855
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1